Fournier's Gangrene in a Patient with Type 2 Diabetes Mellitus Treated with Empagliflozin: A Case Report.Drug Saf Case Rep 2019; 6(1):11DS
Sodium-glucose cotransporter-2 (SGLT2) inhibitors have been reported as possibly associated with Fournier's gangrene (FG). This case report describes a 34-year-old Japanese man who was diagnosed with FG after the administration of empagliflozin for type 2 diabetes mellitus (T2DM). He presented with pain and swelling in the perineum and groin 142 days after initiating empagliflozin. The clinical features, laboratory data, and computed tomographic findings were consistent with FG. Surgical drainage and debridement of necrotic tissues were performed immediately after admission to our hospital. The patient had no complications of diabetes before the onset of FG. Glycemic management was good at the time of FG onset. This case suggests a possible association between empagliflozin and FG. We report a case of FG in a patient during a period of good glycemic management following treatment with empagliflozin. We recommend further awareness of this relationship and suggest the need for additional research.